MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG PERIFIX®; EPIDURAL ANESTHESIA KIT

B BRAUN MELSUNGEN AG PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 4514017C
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number: (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.We received one used perifix one ø0,84mm (20g) 80mm p out of a perifix one 401 filter set without packaging and 3 x-ray from the customer.Because we received no batch information from the customer, an examination is not possible if there were any abnormalities in the manufacturing process or in the check routine of the final control.The following investigations were conducted: visual inspection: the received catheter out of the set was taken to a visual inspection for damages according to the test method 102002_damages.Definition of the method: damages are visible changes in the original shape or surface of products and packaging caused by mechanical forces and/or manufacturing faults.Nominal: no damage is allowed that endangers the patient, impedes the use of the part as intended (e.G.The impairment of the function of a drop sensor), endangers the assembly or function of the component, impairs the appearance of the component.Actual: the used perifix one ø0,84mm (20g) 80mm p is torn / sheared off.The torn off part with the catheter tip was not handed over by the customer.The catheter end was also cut off and not handover by the customer.The received catheter part is approx.310 mm long (should be 1010 mm +- 7.5 mm completely, pm: 1806).The shorn off area at the catheter tip is slanted.The separated area is slanted, and the structure is due to the retraction of the catheter in the cannula.Note: such damages may occur when the catheter will be withdrawn against the cannula bevel and thereby shear off.Please see instructions for use: "never pull the catheter through the needle as it may otherwise shear off." functional inspection: n.A.Physical inspection: in addition, the outer diameter of the perifix catheter was measured according to the drawing.The measured value of the catheter is within the specifications.Summary and assessment: we exclude a manufacturing fault since the catheters were taken to a 100% examination and therefore no mechanical damages or manufacturing faults are allowed.Because of this we assume of a problem during the application process.Based on the conducted investigations the tested sample is within the specification.Therefore, the complaint is considered as not confirmed.
 
Event or Problem Description
According to the complainant an epidural catheter placement was performed on the night on (b)(6) 2024.The placement was without an issue.One puncture, catheter insertion without difficulty, effective epidural analgesia.Reportedly the catheter was removed without difficulty or traction.Upon removal the device was missing 5 millimeters (mm) at the end of the catheter.An ultrasound and ct scan were performed and nothing was visible.The fragment remained in the patient's epidural space.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20926654
Report Number9610825-2024-00906
Device Sequence Number5105792
Product Code OGE
UDI-Device Identifier04046964941450
UDI-Public(01)04046964941450
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4514017C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown